• Wrong document? Swap it for free
  • Written by students who passed
  • Immediately available after payment
  • Read online or as PDF
Sell
Where do you study
Your language
Document preview thumbnail
Preview 4 out of 35 pages
Exam (elaborations)

ANCC AGCNS-BC Comprehensive Final Test 2025 (With Solns

Document preview thumbnail
Preview 4 out of 35 pages

ANCC AGCNS-BC Comprehensive Final Test 2ANCC AGCNS-BC Comprehensive Final Test 2025 (With SolnsANCC AGCNS-BC Comprehensive Final Test 2025 (With SolnsANCC AGCNS-BC Comprehensive Final Test 2025 (With Solns025 (With Solns

Content preview

Adult Gerontology Clinical Nurse Specialist
Practitioner Certification

Comprehensive Final Test (Qns & Ans)

2025

1. Scenario: An 85‑year‑old patient with a history of congestive
heart failure (CHF) presents with acute dyspnea, bilateral
pulmonary crackles, and increased peripheral edema. The
laboratory findings reveal an elevated B-type natriuretic peptide
(BNP) level. Which immediate intervention is most appropriate?
- A) Increase oral beta‑blocker dose
- B) Initiate intravenous diuretics and closely monitor urine
output
- C) Schedule an elective echocardiogram
- D) Advise strict bed rest for 48 hours




©2025

, ANS: B) Initiate intravenous diuretics and closely monitor
urine output
Rationale: In acute decompensated CHF, rapid reduction of
fluid overload is critical. IV diuretics help mobilize excess fluid,
while monitoring urine output confirms treatment effectiveness.
Oral medication adjustments or delaying imaging are not
priorities in stabilization.


2. Scenario: A 78‑year‑old patient with community-acquired
pneumonia and sepsis presents with hypotension, tachycardia, and
confusion. Laboratory results reveal an elevated lactate level.
What is the most time‑sensitive intervention?
- A) Begin vasopressor therapy immediately
- B) Initiate rapid fluid resuscitation with crystalloid
solutions
- C) Delay antibiotics until culture results are obtained
- D) Administer sedatives to calm the patient


ANS: B) Initiate rapid fluid resuscitation with crystalloid
solutions
Rationale: Early fluid resuscitation is essential in sepsis
management to restore perfusion and reduce lactate. Vasopressors
may follow if hypotension persists; however, initial management
focuses on fluid therapy.



©2025

,3. Scenario: A 82‑year‑old patient following major abdominal
surgery shows signs of delirium—confusion, fluctuating levels of
consciousness, and inattention. Which potential contributing
factor is most common in inducing delirium in postsurgical older
adults?
- A) Excessive caffeine intake
- B) Polypharmacy with sedative medications
- C) Overhydration
- D) Strict infection control measures


ANS: B) Polypharmacy with sedative medications
Rationale: Older adults are highly sensitive to multiple
medications, especially sedatives, which can precipitate delirium.
Polypharmacy is a major risk factor in the postoperative setting.


4. Scenario: A 77‑year‑old patient with chronic obstructive
pulmonary disease (COPD) presents with an acute exacerbation,
increased work of breathing, and accessory muscle use. Which
noninvasive ventilation method is most appropriate to relieve
respiratory distress?
- A) Continuous positive airway pressure (CPAP)
- B) Bi-level positive airway pressure (BiPAP)
- C) High-flow nasal cannula (HFNC)
- D) Oxygen via a simple face mask
©2025

, ANS: B) Bi-level positive airway pressure (BiPAP)
Rationale: BiPAP provides differential inspiratory and
expiratory pressure support, reducing the work of breathing and
improving ventilation in COPD exacerbations, often preventing
the need for intubation.


5. Scenario: An 80‑year‑old patient with multiple chronic
conditions, including hypertension and diabetes, is receiving
numerous medications. Recently, the patient developed confusion
and dizziness. Which is the most likely contributor to these
symptoms?
- A) A new dietary regimen
- B) Inadvertent polypharmacy causing drug–drug
interactions
- C) The patient’s usual activity level
- D) Low sodium intake


ANS: B) Inadvertent polypharmacy causing drug–drug
interactions
Rationale: In older adults, polypharmacy significantly
increases the risk of adverse drug events and interactions, which
can manifest as confusion and dizziness.



©2025

Document information

Uploaded on
April 30, 2025
Number of pages
35
Written in
2024/2025
Type
Exam (elaborations)
Contains
Unknown
$12.99

Wrong document? Swap it for free Within 14 days of purchase and before downloading, you can choose a different document. You can simply spend the amount again.
Written by students who passed
Immediately available after payment
Read online or as PDF

Seller avatar
Reputation scores are based on the amount of documents a seller has sold for a fee and the reviews they have received for those documents. There are three levels: Bronze, Silver and Gold. The better the reputation, the more your can rely on the quality of the sellers work.
Examiner651
5.0
(2)
Sold
21
Followers
5
Items
3724
Last sold
3 months ago



Why students choose Stuvia

Created by fellow students, verified by reviews

Quality you can trust: written by students who passed their tests and reviewed by others who've used these notes.

Didn't get what you expected? Choose another document

No worries! You can instantly pick a different document that better fits what you're looking for.

Pay as you like, start learning right away

No subscription, no commitments. Pay the way you're used to via credit card and download your PDF document instantly.

Student with book image

“Bought, downloaded, and aced it. It really can be that simple.”

Alisha Student

Working on your references?

Create accurate citations in APA, MLA and Harvard with our free citation generator.

Working on your references?

Frequently asked questions